Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 40, NWS Houston/Galveston, TX

April 13, 2007Houston County, Trinity County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 13, 2007, 11:55 PM CDT for Houston County, Trinity County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2007, 11:55 PM CDT (04:55 UTC)
Expired
Apr 14, 2007, 12:31 AM CDT
In force
36 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Houston County, TX, Trinity County, TX

The radar

The Houston radar (KHGX), 193 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 5:48 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 557 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1090 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
557 m²/s²
0-3 km storm-relative helicity
778 m²/s²
Significant tornado parameter
0.0
Supercell composite
33.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:30 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 13, 9:30 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
930 PM CDT FRI APR 13 2007

.DISCUSSION...
NOT TOO MANY CHANGES TO THE OVERALL GRIDS AS THE LINE OUT WEST
EDGES CLOSER. THE INTENSITY OF THESE STORMS APPEAR TO HAVE DE-
CREASED A BIT SO FAR TONIGHT...BUT THERE IS STILL A LOT OF UN-
CERTAINTY CONCERNING ITS EVENTUAL PASSAGE. LOW-LEVEL WINDS ARE
STILL GOING AT A GOOD CLIP FROM THE SOUTH...PLENTY OF MOISTURE
ABOUT...00Z UA INDICATING THE JET OVERHEAD...AND SO THIS WOULD
SEEM TO INDICATE THAT THE LINE COULD RE-FLARE AS IT APPROACHES
THE CWA. HOWEVER THERE DOES NOT SEEM TO BE ANY SIGNIFICANT DE-
VELOPMENT SO FAR. 41

&&

.PREV DISCUSSION... /ISSUED 305 PM CDT FRI APR 13 2007/
OVERALL...FORECAST PACKAGE LOOKS TO BE ON TRACK WITH REGARDS TO
THE SEVERE WEATHER POTENTIAL TONIGHT. GULF MOISTURE AND LOW
STRATUS DECK HAVE OVERSPREAD MUCH OF SOUTHEAST TEXAS WHICH HAS
LIMITED DAYTIME HEATING AND THUNDERSTORM INITIATION. CLOUDS HAVE
SCATTERED OUT FARTHER WEST TOWARDS THE I-35 CORRIDOR WHERE STORMS
WILL LIKELY DEVELOP FIRST. EXPECT THIS NEW DEVELOPMENT TO PUSH
INTO THE NORTHERN PARTS OF THE FORECAST AREA LATER THIS EVENING
AND TONIGHT. LOOKS LIKE THE AREA FROM COLLEGE STATION TO CROCKETT
WILL BE UNDER THE MAIN THREAT DURING THE EVENING AND EARLY NIGHT
TIME HOURS. THIS WILL THEN SHIFT MORE TOWARDS A BRENHAM TO LIBERTY
LINE FROM 03Z TO 06Z TONIGHT. EXPECT A SQUALL LINE TO POSSIBLY
DEVELOP AS COLD FRONT BEGINS ITS PUSH TOWARDS SE TX. THIS WILL
HELP SHIFT THE SEVERE THREAT AFTER 06Z TO THE REST OF SE TX. MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT SHEAR PROFILES
WILL BE MORE THAN ADEQUATE FOR SUPERCELLS AND ISOLATED TORNADOES
PRIMARILY DURING THE EVENING AND EARLY NIGHT TIME HOURS. THE
THREAT SHIFTS MORE TO HAIL AND WIND OVERNIGHT AS SHEAR AND FORCING
BECOME MORE LINEAR IN NATURE.

COLD FRONT SHOULD PUSH OFFSHORE TOMORROW MORNING WITH SOME
SCATTERED CLOUDS STILL HANGING AROUND. DROPPED TEMPS A BIT DURING
THE DAY WITH STRONG COLD ADVECTION AND CLOUD COVER EXPECTED FOR
MUCH OF THE DAY. SKIES SHOULD CLEAR OUT AS HIGH PRESSURE BUILDS
OVER THE REGION THROUGH SUN MORNING. EXPECT BELOW NORMAL TEMPS FOR
THE EARLY PART OF THE WEEK.

THE NEXT UPPER LEVEL DISTURBANCE FOR TUESDAY HAS BEEN
PROBLEMATIC. 12Z GFS OPERATIONAL RUN HAS THE TROUGH DIGGING
FARTHER SOUTH AGAIN WHICH IS DIFFERENT FROM YESTERDAYS RUN. THE
12Z GFS RUN IS MORE PROGRESSIVE THAN BEFORE WITH THE 12Z GFS
ENSEMBLE MEAN AND ECMWF RUNS MORE CONSISTENT AND IN BETTER
AGREEMENT. WILL STILL KEEP RAIN CHANCES GOING AS IN PREVIOUS
PACKAGE AND ONLY SPREAD 40 POPS MORE TO THE SOUTH THAN BEFORE.
AFTER THE FRONT TUE NIGHT INTO WED MORNING...SHOULD SEE
CONDITIONS DRY OUT BUT TEMPS SHOULD REMAIN CLOSE TO NORMAL. THERE
SHOULD NOT BE MUCH CHANGE IN THE AIRMASS BEHIND THIS FRONT.

MARINE...
CAUTION AND ADVISORY FLAGS WILL BE FLYING THROUGH TONIGHT DUE TO
ELEVATED WINDS AND SEAS...AND WILL LIKELY BE EXTENDED ON SATURDAY.
THE CURRENT MODERATE TO STRONG ONSHORE FLOW WILL BECOME A STRONG
OFFSHORE FLOW BY EARLY TOMORROW AFTERNOON AFTER THE PASSAGE OF THE
COLD FRONT (THE FRONT SHOULD BE ALONG THE COAST SOME TIME AROUND OR
SHORTLY AFTER SUNRISE). DO NOT EXPECT WINDS AND SEAS TO DIMINISH
MUCH BEHIND THE FRONT UNTIL SOME TIME SUNDAY AFTERNOON AS THE
GRADIENT BEGINS TO RELAX AND AN ONSHORE FLOW BEGINS TO SET UP. THIS
ONSHORE FLOW WILL STRENGTHEN MONDAY THROUGH TUESDAY AS WE AWAIT THE
PASSAGE OF THE NEXT COLD FRONT. THIS FRONT IS EXPECTED TO ARRIVE
TUESDAY NIGHT WITH A MODERATE TO STRONG OFFSHORE FLOW DEVELOPING IN
ITS WAKE. 42

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      58  64  42  73  48 /  70  20   0   0   0
HOUSTON (IAH)              62  66  44  74  47 /  60  30   0   0   0
GALVESTON (GLS)            66  71  53  70  58 /  60  40   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 AM CDT SATURDAY FOR
     THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
     60 NM.

&&
Hazardous weather outlook, Apr 13, 5:44 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
544 PM CDT FRI APR 13 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-140700-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
544 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

TORNADO WATCH 136 IN EFFECT FOR THE NORTHERN HALF OF SOUTHEAST
TEXAS EFFECTIVE FROM 6 PM THIS EVENING THROUGH 2 AM SATURDAY MORNING

.DAY ONE...TONIGHT

THE ATMOSPHERE WILL CONTINUE TO BECOME UNSTABLE TONIGHT AS GULF
MOISTURE SPREADS OVER SOUTHEAST TEXAS AND A STRONG UPPER LEVEL
DISTURBANCE APPROACHES FROM WEST TEXAS. A WARM FRONT WILL REMAIN
NORTH OF THE REGION AS A LOW PRESSURE SYSTEM MOVES ACROSS NORTH
TEXAS. GIVEN DEEP GULF MOISTURE...MODERATE INSTABILITY AND STRONG
DEEP LAYER SHEAR...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE REGION WITH SOME BECOMING SUPERCELLS. THESE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY
DAMAGING TORNADOES.

SEVERE THUNDERSTORM ACTIVITY WILL LIKELY AFFECT THE AREA DURING
THE OVERNIGHT HOURS AS A DRYLINE WITH THE LOW PRESSURE SYSTEM
PUSHES EAST INTO THE UNSTABLE AIRMASS AHEAD OF IT. THE GREATEST
THREAT WILL LIKELY BE NORTH OF A BRENHAM TO LIBERTY LINE DURING
THE EVENING AND EARLY NIGHT TIME HOURS. THE THREAT WILL SHIFT
FARTHER SOUTH OVERNIGHT AS A COLD FRONT PUSHES INTO SOUTHEAST
TEXAS THROUGH SATURDAY MORNING. THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL BUT AN ISOLATED TORNADO STILL CANNOT BE
RULED OUT AS STRONG SHEAR WILL STILL EXIST OVER THE REGION.

THE SCATTERED NATURE AND FAST MOVEMENT OF THE STORMS WILL LIMIT
RAINFALL TOTALS THROUGH TONIGHT. RAINFALL AMOUNTS THROUGH LATE
TONIGHT WILL AVERAGE AROUND 1/2 INCH...WITH ISOLATED TOTALS UP TO
2 INCHES POSSIBLE. FLOODING PROBLEMS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH FOUR...SATURDAY THROUGH MONDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. THUNDERSTORM
ACTIVITY SHOULD BE PUSHING OFF THE COAST EARLY SATURDAY MORNING.

.DAY FIVE...TUESDAY

ANOTHER STRONG UPPER LEVEL DISTURBANCE WILL PUSH INTO TEXAS ON
TUESDAY WITH ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. SEVERE
THUNDERSTORMS MAY BE POSSIBLE SHOULD GULF MOISTURE RETURN AND THE
ATMOSPHERE BECOMES MORE UNSTABLE. THERE IS STILL QUITE A BIT OF
UNCERTAINTY IN REGARD TO THE TRACK OF THE DISTURBANCE AND HOW MUCH
MOISTURE RETURNS FOR THUNDERSTORM DEVELOPMENT.

.DAYS SIX THROUGH SEVEN...WEDNESDAY THROUGH THURSDAY

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT.

In the hours before

Local storm report, Apr 13, 11:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1151 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     4 E MADISONVILLE        30.95N 95.84W
04/13/2007                   MADISON            TX   LAW ENFORCEMENT

            MADISON COUNTY SHERIFFS REPORTED TREE DOWN ON FM 2346
            EASTBOUND TOWARD MIDWAY

1130 PM     HAIL             BURTON                  30.18N 96.60W
04/13/2007  E1.00 INCH       WASHINGTON         TX   LAW ENFORCEMENT

&&

41

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 10:53 PM CDTSevere Thunderstorm WarningHGXAustin, Washington52 min
Apr 13, 11:09 PM CDTSevere Thunderstorm WarningHGXHouston, Madison, Walker51 min
Apr 14, 2:35 AM CDTSpecial Marine WarningHGX85 min
Apr 14, 2:46 AM CDTSevere Thunderstorm WarningHGXChambers, Harris44 min
Apr 14, 4:59 AM CDTWind AdvisoryHGXBrazoria, Chambers, Galveston, Jackson, Matagorda14 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.